Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2017, 5:41 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 5:41 PM EDT (21:41 UTC)
- Expired
- Aug 7, 2017, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493
WWUS82 KFFC 072141
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT MON AUG 7 2017
GAZ110>112-072215-
Wheeler GA-Telfair GA-Montgomery GA-
541 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...EASTERN
TELFAIR AND MONTGOMERY COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a strong thunderstorm was over Spring Hill, or 9
miles south of Alamo...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Mount Vernon, Lumber City, Glenwood, Uvalda, Ailey, Scotland, Alston,
Towns, Spring Hill and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3201 8284 3227 8259 3208 8247 3207 8247
3190 8275
TIME...MOT...LOC 2140Z 230DEG 18KT 3202 8272
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:41 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 7, 3:41 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT Mon Aug 7 2017 .SHORT TERM /Tonight through Tuesday Night/... 19Z surface analysis shows a weak baroclinic zone just north of the GA/TN/NC border. This boundary will very slowly ooze southward tonight and settle across portions of north GA on Tuesday. Not confident on exactly how far south this boundary will make it as the flow aloft remains nearly zonal , but current expectations are that it should settle north of the Interstate 20 corridor. Current analysis also shows that PWATS have increased from around 1.5" earlier this morning to around 2" this afternoon. The tropical airmass will remain in place through Tuesday night across much of GA. With abundant moisture in place, and decent surface instability, scattered to numerous showers and thunderstorms will be possible through Tuesday night. Coverage should be higher in the day with peak heating, but storms will linger into the overnight hours - so not necessarily the typical summertime diurnal trend for this time of year. With increased storm coverage comes more cloud cover. So, max temperatures will likely be a few degrees below normal for this time of year on Tuesday. Strong thunderstorms are likely this afternoon and Tuesday, with an isolated severe thunderstorms possible too. BL winds are 20+ knots today, but winds are unidirectional. Storms should be movers today, with a good bit of training. For Tuesday, BL winds are expected to be blo 20kt on Tuesday, so slow moving heavy rainers are likely. Some training is possible too. Along and south of the weak frontal boundary will have the best chances for convection/locally heavy rainfall. NListemaa .LONG TERM /Wednesday through Monday/... Not much expected change in the large scale pattern compared with what was forecast this time yesterday and early this morning. Still stuck in the southern fringe of a large eastern CONUS long wave trough and, if you like precip and moisture, we're fortunate to have a good feed of moisture to work with as well. While most showers and thunderstorms will be diurnally driven, will also see overnight scattered showers. Will need to watch to ensure no area sees excessive rainfall over next several days. Atlantic remains active and will also need to be watched. TS Franklin not expected to affect Georgia, however invest 99L west of the Lesser Antilles remains weak but could develop per latest NHC outlook. 12Z model guidance continuing trend of flipping intensity and track. As mentioned before, please do rely on NHC outlooks and guidance rather than single or even multiple runs of models. SNELSON PREV LONG TERM DISCUSSION... /Issued 415 AM EDT Mon Aug 7 2017/ /Tuesday Night through Sunday/... No significant changes to the recent extended forecast trends as medium range models remain consistent in keeping the region under persistent westerly upper-level flow through the period. With ample moisture over the forecast area and periodic weak waves rippling through the mid/upper flow, rain chances will remain at high chance to likely. Without strong dynamics or low-level forcing, chances for organized severe weather remain fairly low through the period. However, with moderate instability and some weak shear, scattered strong to isolated severe storms cannot be ruled out, especially during the peak, diurnally driven, period of maximum instability each afternoon into the early evenings. Bigger threat is still likely to be heavy rain and localized flooding as persistent moderate rain each day brings streamflows up and saturates soils. && .AVIATION... 18Z Update... Scattered to numerous showers and thunderstorms are expected for the remainder of the afternoon into the early evening hours. Convection will not be necessarily diurnal in nature either, and sct storms are possible overnight. Storms will contain gusty winds and heavy rainfall. Similar coverage of storms is expected tomorrow. Winds will remain on the west side through the period. Models are showing some potential for IFR cigs overnight, this should especially be true where it rains. For now, have left sct IFR with bkn MVFR. //ATL Confidence...18Z Update... Med to high confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 81 69 81 / 60 70 40 60 Atlanta 73 81 71 82 / 60 60 50 60 Blairsville 66 79 64 79 / 70 60 40 40 Cartersville 71 81 70 82 / 70 70 30 50 Columbus 75 84 73 85 / 50 60 40 60 Gainesville 71 79 69 80 / 60 60 40 50 Macon 75 85 72 85 / 50 60 40 60 Rome 72 82 69 83 / 70 60 30 50 Peachtree City 72 81 71 82 / 60 60 50 60 Vidalia 75 89 74 85 / 40 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....SNELSON AVIATION...NListemaa
Hazardous weather outlook, Aug 7, 10:42 AM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 AM EDT Mon Aug 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 AM EDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across the area. Isolated strong to severe thunderstorms are possible. The main hazards will be strong gusty winds, hail, frequent lightning and heavy rainfall, mainly north of I-20. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 7, 3:38 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT MON AUG 7 2017
GAZ078-079-089-072015-
Harris GA-Talbot GA-Muscogee GA-
338 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...
SOUTHWESTERN TALBOT AND NORTHEASTERN MUSCOGEE COUNTIES UNTIL 415 PM
EDT...
At 338 PM EDT...a strong thunderstorm was over Ellerslie, or 11 miles
southeast of Hamilton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Geneva, Upatoi, Ellerslie,
Midland, Baughville and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8486 3279 8456 3256 8447 3254 8481
TIME...MOT...LOC 1938Z 249DEG 16KT 3262 8477
WIND...40MPHSpecial weather statement, Aug 7, 3:42 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT MON AUG 7 2017
GAZ080-091>093-072015-
Macon GA-Schley GA-Taylor GA-Marion GA-
342 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...NORTHWESTERN
SCHLEY...SOUTHWESTERN TAYLOR AND NORTHEASTERN MARION COUNTIES UNTIL
415 PM EDT...
At 342 PM EDT...a strong thunderstorm was over Charing, or 11 miles
southwest of Butler...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Ideal, Rupert, Charing and Tazewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3233 8444 3247 8447 3261 8413 3234 8412
TIME...MOT...LOC 1942Z 247DEG 17KT 3242 8435
WIND...40MPHSpecial weather statement, Aug 7, 4:17 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT MON AUG 7 2017
GAZ078-072045-
Harris GA-
417 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 445 PM EDT...
At 417 PM EDT...a strong thunderstorm was over Goat Rock Lake, or
near Smiths...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Waverly Hall, Goat Rock Lake, Ellerslie, Mountain Hill,
Cataula, Bartletts Ferry Dam, Fortson, Mulberry Grove,
Whitesville-Pine Lake and Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3273 8511 3274 8512 3283 8505 3283 8480
3261 8473 3260 8491 3261 8508 3263 8509
3263 8508 3264 8510 3264 8511 3266 8509
3269 8512 3272 8512
TIME...MOT...LOC 2017Z 229DEG 21KT 3263 8506
WIND...40MPHSpecial weather statement, Aug 7, 5:31 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT MON AUG 7 2017
GAZ005-007-072200-
Gilmer GA-Murray GA-
531 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER AND MURRAY
COUNTIES UNTIL 600 PM EDT...
At 530 PM EDT...a strong thunderstorm was over Fort Mountain State
Park, or near Chatsworth...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Ellijay, Eton, East Ellijay, Crandall, Conasauga Lake,
Tails Creek, Ramhurst, Mountaintown and Fort Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3485 8462 3486 8443 3464 8438 3471 8483
3488 8478 3488 8462
TIME...MOT...LOC 2130Z 283DEG 19KT 3478 8472
WIND...40MPHSpecial weather statement, Aug 7, 5:39 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT MON AUG 7 2017
GAZ086-098-072215-
Emanuel GA-Treutlen GA-
539 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMANUEL AND EASTERN
TREUTLEN COUNTIES UNTIL 615 PM EDT...
At 539 PM EDT...a strong thunderstorm was near Normantown, or 9 miles
east of Soperton...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Stillmore, Oak Park, Nunez, Covena, Lexsy and Zaidee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3248 8218 3244 8219 3233 8238 3234 8239
3235 8241 3234 8251 3235 8256 3264 8237
3250 8216
TIME...MOT...LOC 2139Z 216DEG 19KT 3236 8243
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 7, 5:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT MON AUG 7 2017
GAZ110>112-072215-
Wheeler GA-Telfair GA-Montgomery GA-
541 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...EASTERN
TELFAIR AND MONTGOMERY COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a strong thunderstorm was over Spring Hill, or 9
miles south of Alamo...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Mount Vernon, Lumber City, Glenwood, Uvalda, Ailey, Scotland, Alston,
Towns, Spring Hill and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3201 8284 3227 8259 3208 8247 3207 8247
3190 8275
TIME...MOT...LOC 2140Z 230DEG 18KT 3202 8272
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:00 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 45 min |
| Aug 6, 8:02 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 43 min |
| Aug 6, 8:11 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 49 min |
| Aug 6, 8:30 PM EDT | Special Weather Statement | FFC | Troup | 45 min |
| Aug 6, 8:37 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 23 min |
| Aug 6, 9:04 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Pickens | 41 min |
| Aug 6, 9:17 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 43 min |
| Aug 6, 10:47 PM EDT | Special Weather Statement | FFC | Jasper, Morgan, Putnam | 43 min |
| Aug 6, 11:19 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more | 56 min |
| Aug 7, 2:38 PM EDT | Special Weather Statement | FFC | Upson | 37 min |
| Aug 7, 3:13 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 32 min |
| Aug 7, 3:38 PM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| Aug 7, 3:42 PM EDT | Special Weather Statement | FFC | Taylor | 33 min |
| Aug 7, 4:17 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 7, 5:31 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 29 min |
| Aug 7, 5:39 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| Aug 7, 6:29 PM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| Aug 7, 6:54 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Aug 7, 7:27 PM EDT | Special Weather Statement | FFC | Pickens | 33 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.